Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 176, NWS Birmingham, AL

April 20, 20115 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 20, 2011, 9:37 AM CDT for 5 counties in Alabama. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 9:37 AM CDT (14:37 UTC)
Expired
Apr 20, 2011, 10:30 AM CDT
In force
53 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Bibb County, AL, Chilton County, AL, Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 17 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 10:10 AM CDTHAIL 1Helena, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 3:37 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2075 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WUUS54 KBMX 201437
SVRBMX
ALC007-021-073-117-125-201530-
/O.NEW.KBMX.SV.W.0176.110420T1437Z-110420T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
937 AM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL ALABAMA...
  CHILTON COUNTY IN CENTRAL ALABAMA...
  SOUTH CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
  SOUTHERN SHELBY COUNTY IN CENTRAL ALABAMA...
  EAST CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 1030 AM CDT

* AT 933 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LAKE VIEW TO EOLINE...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRENT...CENTREVILLE...HELENA...ALABASTER...MONTEVALLO...PELHAM...
  CALERA AND JEMISON.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 246...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 6...
INTERSTATE 20 EXIT NUMBERS 97 THROUGH 108...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WIND DAMAGE 
ACROSS MUCH OF TUSCALOOSA COUNTY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3338 8717 3331 8640 3328 8640 3328 8644
      3326 8643 3319 8650 3313 8646 3310 8651
      3302 8653 3294 8652 3286 8645 3283 8646
      3278 8640 3271 8642 3281 8702 3283 8701
      3283 8718 3288 8734
TIME...MOT...LOC 1436Z 276DEG 35KT 3328 8708 3298 8719

$$

56
3 follow-up statements
949 
WWUS54 KBMX 201452
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
952 AM CDT WED APR 20 2011

ALC007-021-073-117-125-201530-
/O.CON.KBMX.SV.W.0176.000000T0000Z-110420T1530Z/
CHILTON AL-BIBB AL-SHELBY AL-TUSCALOOSA AL-JEFFERSON AL-
952 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JEFFERSON...EXTREME EAST CENTRAL TUSCALOOSA...SOUTHERN SHELBY...BIBB
AND CHILTON COUNTIES UNTIL 1030 AM CDT...

AT 946 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF
TANNEHILL IRONWORKS STATE PARK TO CENTREVILLE...MOVING EAST AT 45
MPH.

LOCATIONS IMPACTED INCLUDE...
  HELENA...ALABASTER...PELHAM...MONTEVALLO...CALERA...CHELSEA...
  JEMISON...COLUMBIANA...CLANTON AND WILSONVILLE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 246...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 6...
INTERSTATE 20 EXIT NUMBERS 100 THROUGH 106...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
TUSCALOOSA COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3337 8709 3331 8640 3328 8640 3328 8644
      3326 8643 3319 8650 3313 8646 3310 8651
      3302 8653 3294 8652 3286 8645 3283 8646
      3278 8640 3271 8642 3281 8702 3283 8701
      3283 8718 3285 8725
TIME...MOT...LOC 1452Z 276DEG 35KT 3326 8689 3296 8701

$$

56
895 
WWUS54 KBMX 201502
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1002 AM CDT WED APR 20 2011

ALC125-201511-
/O.CAN.KBMX.SV.W.0176.000000T0000Z-110420T1530Z/
TUSCALOOSA AL-
1002 AM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
TUSCALOOSA COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3280 8688 3283 8697 3284 8711 3336 8697
      3331 8640 3328 8640 3328 8644 3326 8643
      3319 8650 3313 8646 3310 8651 3302 8653
      3294 8652 3286 8645 3283 8646 3278 8640
      3271 8642
TIME...MOT...LOC 1501Z 276DEG 35KT 3325 8679 3295 8690

$$

ALC007-021-073-117-201530-
/O.CON.KBMX.SV.W.0176.000000T0000Z-110420T1530Z/
CHILTON AL-BIBB AL-SHELBY AL-JEFFERSON AL-
1002 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JEFFERSON...SOUTHERN SHELBY...EASTERN BIBB AND CHILTON COUNTIES UNTIL
1030 AM CDT...

AT 955 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AS WELL 
AS HAIL UP TO THE SIZE OF NICKELS AND QUARTERS.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM HELENA TO 5 MILES SOUTHWEST OF 
ASHBY...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  PELHAM...CALERA...JEMISON...CHELSEA...COLUMBIANA...CLANTON...
  WILSONVILLE...AMERICAN VILLAGE...VERIZON MUSIC CENTER AT OAK
  MOUNTAIN AND SHELBY COUNTY AIRPORT.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 246...
INTERSTATE 459 EXIT NUMBER 6...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND HAIL. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3280 8688 3283 8697 3284 8711 3336 8697
      3331 8640 3328 8640 3328 8644 3326 8643
      3319 8650 3313 8646 3310 8651 3302 8653
      3294 8652 3286 8645 3283 8646 3278 8640
      3271 8642
TIME...MOT...LOC 1501Z 276DEG 35KT 3325 8679 3295 8690

$$

56
881 
WWUS54 KBMX 201511
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1011 AM CDT WED APR 20 2011

ALC073-201520-
/O.CAN.KBMX.SV.W.0176.000000T0000Z-110420T1530Z/
JEFFERSON AL-
1011 AM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFFERSON COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND 
MOVED OUT OF THE WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3331 8640 3328 8640 3328 8644 3326 8643
      3324 8646 3319 8650 3313 8646 3310 8651
      3305 8653 3294 8652 3286 8646 3284 8660
      3287 8685 3290 8695 3334 8684
TIME...MOT...LOC 1510Z 276DEG 35KT 3321 8669 3291 8680

$$

ALC007-021-117-201530-
/O.CON.KBMX.SV.W.0176.000000T0000Z-110420T1530Z/
CHILTON AL-BIBB AL-SHELBY AL-
1011 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHELBY...EAST CENTRAL BIBB AND NORTHERN CHILTON COUNTIES UNTIL 1030
AM CDT...

AT 1005 AM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH WERE LOCATED ALONG A 
LINE EXTENDING FROM SHELBY COUNTY AIRPORT TO CHILTON COUNTY MOTOR 
SPORTS PARK...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHELSEA...JEMISON...COLUMBIANA...WILSONVILLE...THORSBY...UNION
  GROVE...GAP OF THE MOUNTAIN...SHELBY...WAXAHATCHEE AT LAY LAKE AND
  LOMAX.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 208 THROUGH 246...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3331 8640 3328 8640 3328 8644 3326 8643
      3324 8646 3319 8650 3313 8646 3310 8651
      3305 8653 3294 8652 3286 8646 3284 8660
      3287 8685 3290 8695 3334 8684
TIME...MOT...LOC 1510Z 276DEG 35KT 3321 8669 3291 8680

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:49 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 20, 6:49 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 AM CDT WED APR 20 2011

.UPDATE...FOR AVIATION.

&&

.AVIATION...12Z TAF DISCUSSION.

STORMS AHEAD OF AN APPROACHING FRONT WILL CONTINUE TO MOVE ACROSS
CENTRAL ALABAMA. THESE THUNDERSTORMS WILL MAINLY AFFECT THE
NORTHERN HALF OF THE AREA THIS MORNING AS WE ARE EXPECTING THE
FRONT TO STALL ACROSS THE NORTHERN PART OF THE STATE. MOST LIKELY
WILL HAVE A BREAK LATER IN THE MORNING FOR A FEW HOURS AS STORMS
SHOULD WEAKEN SOME...THEN PICK UP AGAIN IN THE AFTERNOON WITH
HEATING WITH LEFT OVER BOUNDARIES. STORMS LESS LIKELY ACROSS MGM
AND EVEN LESSER AT TOI. RAIN CHANCES CONTINUE INTO THURSDAY.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER
DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR
ACCURACY.

08/MNK

&&

.PREV DISCUSSION... /ISSUED 445 AM CDT WED APR 20 2011/

DISCUSSION...

A BAND OF SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE ACROSS
NORTHERN ALABAMA THIS MORNING. AS EXPECTED THE MAIN THREATS WITH
THESE STORMS WILL BE STRONG WINDS AND LARGE HAIL. THE LIGHTNING IS
PRETTY SUBSTANTIAL AS WELL. REALLY NOT MUCH HAS CHANGED FROM
YESTERDAY THINKING. THE COLD FRONT IS OR HAS ALREADY STALLED TO
OUR NORTH. THIS COMPLEX OF STORMS WILL CONTINUE TO SLIDE SOUTH OF
THE FRONT IN AN EASTWARD MOTION. THIS WILL BE WAVE NUMBER 1 OF
SEVERAL WAVES OVER THE NEXT 24 TO 36 HOURS AS THE AIRMASS REMAINS
UNSTABLE THROUGH THURSDAY AFTERNOON/POSSIBLY FRIDAY IN THE FAR
NORTHEAST.

LOOKS LIKE THIS AREA OF SHOWERS AND THUNDERSTORMS MAY DISSIPATE BY
LATE MORNING...BUT LEAVE BEHIND A BOUNDARY THAT WILL HELP PROVIDE
THE SPARK FOR ADDITIONAL DEVELOPMENT THIS AFTERNOON. DEPENDING ON
HOW FAR SOUTH THE COLD POOL FROM THE STORMS THIS MORNING MAKE WILL
REALLY DETERMINE WHAT AREAS HAVE THE BEST SHOT AT SEVERE
THUNDERSTORMS THIS AFTERNOON. THE BEST DYNAMICS WILL BE NORTH CLOSER
TO THE FRONT...BUT HOW WORKED OVER WILL THE AIRMASS BE AND WILL IT
HAVE TIME TO RE-ESTABLISH THAT THREAT BY THE AFTERNOON. AT THE SAME
TIME THE BEST HEATING WILL BE ACROSS THE SOUTH.  WITH ALL THAT SAID
WILL PLACE THE BEST THREAT FOR SEVERE STORMS NORTH THROUGH THE
MORNING AND SOUTH FOR THE AFTERNOON.

THE NEXT WAVE MAY MOVE INTO THE AREA AROUND THE SAME TIME THURSDAY
MORNING AS THIS MORNING. THE SAME THREATS WILL BE AROUND AS WELL AND
ALMOST SAME SCENARIO. WILL NEED TO WATCH THESE CELLS A LITTLE CLOSER
FOR ANY POSSIBLE FLOODING AS THE CELLS MAY BE MOVING SLOWER THAN THE
STORMS THIS MORNING. WITH PWS OF 1.6 TO 1.7 FORECAST...LOCALIZED
FLOODING WILL DEFINITELY BE A THREAT. QUESTIONS HERE WILL IT BE
ENOUGH OF A THREAT TO MENTION A FLASH FLOODING THREAT. BIGGEST
CONCERN WITH THIS SCENARIO IS THAT THE FFG GUIDANCE IS QUITE HIGH
AND WOULD NEED TO BE A LITTLE LOWER TO BE A GREAT CONCERN. SO
DEPENDING ON HOW MUCH RAIN WE GET THIS MORNING WILL BE A BIG PLAYER
INTO WHETHER A FLASH FLOOD WATCH WILL BE NEEDED. WILL HOLD OFF FOR
NOW.

LOOKS LIKE THE SYSTEM FINALLY WORKS OUT BY FRIDAY NOONTIME...GIVING
WAY TO SUNNY WEEKEND. THE NEXT SYSTEM WILL WORK INTO THE AREA
TUESDAY INTO WEDNESDAY. RIGHT NOW THERE IS A BIG TIMING DIFFERENCE
IN THE MODELS...24 TO EVEN 36 HOURS...SO TRYING TO PINPOINT IN THE
FORECAST THE EXACT FROPA IS DIFFICULT TO SAY THE LEAST. THE ONE
CONSISTENT FACTOR IS THAT THIS APPEARS TO A POTENTIALLY STRONG COLD
FRONT. WILL GO AHEAD AND ADD IN SEVERE INTO THE HWO FOR LATE
TUESDAY...HOWEVER THE SEVERE POTENTIAL WILL GENERALLY BE ALONG AND
AHEAD OF THE COLD FRONT SO THE TIMING WILL LIKELY CHANGE AS WE GET A
BETTER HANDLE ON THE TIME FRAME. FEEL AS THOUGH THE THREAT IS
SUBSTANTIAL ENOUGH TO GO AHEAD AND START THE DISCUSSIONS AND
POTENTIAL IMPACTS.

AS FOR TEMPERATURES...DID NOT REALLY HAVE ANY TARGETS OF OPPORTUNITY
WITH HIGHS AS WE REMAIN IN THE UPPER 70S TO MID 80S FOR MUCH OF THE
PERIOD. FOR LOWS...REALLY FEEL AS THOUGH MOS GUIDE IS TOO LOW FOR
EACH MORNING AND WENT 2 TO 3 DEGREES ABOVE GUIDANCE. AS WE GET A
BETTER HANDLE ON THE SYSTEM AT THE END OF THE PERIOD...WE WILL
LIKELY SEE WARMER LOWS JUST AHEAD OF IT...BUT STAYED CLOSE TO MOS.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     79  58  76  59  83 /  90  70  60  30  20
ANNISTON    82  64  78  62  83 /  70  70  60  30  20
BIRMINGHAM  81  65  80  64  84 /  70  70  60  20  10
TUSCALOOSA  82  64  82  62  85 /  70  70  60  20  10
CALERA      83  65  81  62  85 /  60  70  60  20  10
AUBURN      84  65  81  63  83 /  30  50  60  20  10
MONTGOMERY  86  67  84  63  85 /  30  50  30  20  10
TROY        86  66  85  61  86 /  20  30  30  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/16
Hazardous weather outlook, Apr 20, 7:05 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 AM CDT WED APR 20 2011

ALZ011>015-017>050-211200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
705 AM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN
PORTIONS OF CENTRAL ALABAMA. AREAS MOST LIKELY TO SEE THE STRONGEST
STORMS WILL BE ALONG AND NORTH OF INTERSTATE 20 CORRIDOR FOR THIS
MORNING...WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS.
AS WE MOVE INTO THE AFTERNOON...THE THREAT AREA WILL EXTEND FURTHER
SOUTHWARD TO MOST OF CENTRAL ALABAMA. THE MAIN THREATS DURING THE
AFTERNOON AND EVENING WILL BE DAMAGING STRAIGHT LINE WINDS. FLOODING
WILL ALSO BE POSSIBLE IN THE LOCALIZED HOT SPOTS. THE TORNADO THREAT
IS VERY LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
THURSDAY AFTERNOON.  THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...WITH A LESSOR THREAT OF LARGE HAIL. OVERALL TORNADO THREAT
SHOULD REMAIN LOW THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR THE FIRST
PART OF NEXT WEEK FOR TUESDAY...POSSIBLY INTO WEDNESDAY AHEAD OF A
SURFACE FRONT. CONFIDENCE REMAINS LOW AT THIS TIME DUE TO TIMING
INCONSISTENCIES ONLY...AND NOT DUE TO ANY LACK OF OVERALL FORCING
AND INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
TODAY DUE TO THE POSSIBILITY OF SEVERE STORMS.

08/MNK

In the hours before

Local storm report, Apr 20, 9:08 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     TSTM WND GST     TUSCALOOSA              33.24N 87.54W
04/20/2011  M65 MPH          TUSCALOOSA         AL   BROADCAST MEDIA

            65 MPH WIND RECORDED ATOP THE COURTHOUSE IN DOWNTOWN
            TUSCALOOSA.

&&
Local storm report, Apr 20, 9:15 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
915 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     TSTM WND GST     TUSCALOOSA              33.24N 87.54W
04/20/2011  E74 MPH          TUSCALOOSA         AL   BROADCAST MEDIA

            74 MPH GUST RECORDED ATOP THE COURTHOUSE IN DOWN TOWN
            TUSCALOOSA.

&&
Local storm report, Apr 20, 9:18 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
918 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   BROADCAST MEDIA

            TREES DOWN ON U/A CAMPUS...POWER OUT AT ROSE TOWERS.

&&
Local storm report, Apr 20, 9:19 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
919 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            LARGE TREE DOWN BLOCKING LURLEEN WALLACE BLVD SOUTH.

&&
Local storm report, Apr 20, 9:23 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
923 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN AT THE ENTRANCE OF SUMMERVILLE NEIGHBORHOOD.

&&

MROSE
Local storm report, Apr 20, 9:27 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
927 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     TSTM WND DMG     GADSDEN                 34.01N 86.01W
04/20/2011                   ETOWAH             AL   EMERGENCY MNGR

            3 TREES DOWN IN WALNUT GROVE AND MOUNTAINBORO AREA.

&&

MROSE

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:51 AM CDTSevere Thunderstorm WarningBMXLamar, Marion54 min
Apr 20, 4:26 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston49 min
Apr 20, 5:06 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Lamar, Pickens, Tuscaloosa and 2 more39 min
Apr 20, 5:20 AM CDTAreal Flood AdvisoryBMXLamar3 hr
Apr 20, 5:41 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Lamar, Pickens, St. Clair and 2 more49 min
Apr 20, 5:49 AM CDTSpecial Weather StatementBMXEtowah41 min
Apr 20, 5:58 AM CDTSpecial Weather StatementBMXMarion47 min
Apr 20, 6:12 AM CDTSpecial Weather StatementBMXCalhoun, Cleburne, St. Clair, Talladega48 min
Apr 20, 6:23 AM CDTSpecial Weather StatementBMXCherokee52 min
Apr 20, 6:29 AM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby, Talladega46 min
Apr 20, 6:55 AM CDTSpecial Weather StatementBMXClay, Cleburne, Randolph50 min
Apr 20, 7:15 AM CDTSpecial Weather StatementBMXChambers, Clay, Randolph, Tallapoosa45 min
Apr 20, 7:31 AM CDTSpecial Weather StatementBMXFayette, Tuscaloosa44 min
Apr 20, 7:42 AM CDTSevere Thunderstorm WarningBMXFayette, Greene, Lamar, Pickens, Sumter, Tuscaloosa48 min
Apr 20, 8:27 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa63 min
Apr 20, 9:01 AM CDTSevere Thunderstorm WarningBMXBibb, Hale, Perry, Tuscaloosa59 min
Apr 20, 10:19 AM CDTSpecial Weather StatementBMXShelby, Talladega56 min
Apr 20, 10:46 AM CDTSevere Thunderstorm WarningBMXClay, Coosa, Talladega, Tallapoosa22 min
Apr 20, 11:10 AM CDTSpecial Weather StatementBMXClay, Coosa, Tallapoosa50 min
Apr 20, 12:18 PM CDTFlash Flood WatchBMXBibb, Blount, Calhoun, Cherokee, Chilton, Clay and 19 more27 hr
Apr 20, 2:49 PM CDTSpecial Weather StatementBMXLamar41 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.